Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Computer solution and perturbation analysis of generalized linear least squares problems
HTML articles powered by AMS MathViewer

by C. C. Paige PDF
Math. Comp. 33 (1979), 171-183 Request permission


A new formulation of the generalized linear least squares problem is given. This is based on some ideas in estimation and allows complete generality in that there are no restrictions on the matrices involved. The formulation leads directly to a numerical algorithm involving orthogonal decompositions for solving the problem. A perturbation analysis of the problem is obtained by using the new formulation and some of the decompositions used in the solution. A rounding error analysis is given to show that the algorithm is numerically stable.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D10, 65F35
  • Retrieve articles in all journals with MSC: 65D10, 65F35
Additional Information
  • © Copyright 1979 American Mathematical Society
  • Journal: Math. Comp. 33 (1979), 171-183
  • MSC: Primary 65D10; Secondary 65F35
  • DOI:
  • MathSciNet review: 514817